Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Urologist   »  

Having severe stomach ache and pelvic pain. Noticed blood in urine. Took antibiotic. What is wrong?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3073 Questions
Hi, I went to the doctors a few days ago with terrible stomach and pelvic pain which made it difficult to walk. I have also had bright red blood in urine. The doctor did a dipstick test and said that there was blood, protein and leukocytes in the urine sample so put me on antibiotics for a urine infection, he then sent the sample to be tested at the lab. However, I have just received the results and no infection was found, he just said there were some cells but didn't explain anything. Since then I am still getting stomach pains but they are not as bad and am still frequently going to the toilet alot. What do you think could be going on?
Posted Mon, 29 Apr 2013 in Urinary and Bladder Problems
Answered by Dr. Ivan R. Rommstein 55 minutes later
Hi and welcome to XXXXXXX Thanlk you for your querry.
Such symptoms and findings are usually caused by infetion, but also by ureteral stones which can elevate white cells, eritrocytes and proteins in urine. It usually passes in few days. Just need to drink lot of water and tea,lemon juice, magnesium.Cut down on the amount of soda and energy drinks you consume. Avoid processed foods and alcoholic beverages. Add more fruits and veggies to your diet. This would be helpful if kidney stones is right diagnosis.

Secondly, if I am wrong and your symptoms progress then some more serious disorders should be considered such as pelvic inflammations or abscesses which can also cause such urine findings and signs. This isnt uncommon at your age especially if sexually active. I suggest to do pelvic ultrasound and basic lab tets to rule this out, and if you have burning pain while urinating you should do swab urethral test too. Finish with your antibiotic treatment and see will it be better after it,if not, do those tests I ve mentioned.
Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Follow-up: Having severe stomach ache and pelvic pain. Noticed blood in urine. Took antibiotic. What is wrong? 3 minutes later
Thank you for your advice.
Answered by Dr. Ivan R. Rommstein 6 minutes later
You are welcome. Wish you good health.
Above answer was peer-reviewed by
Follow-up: Having severe stomach ache and pelvic pain. Noticed blood in urine. Took antibiotic. What is wrong? 18 minutes later
It didn't burn when I urinated but I did have terrible stomach cramps whilst urinating and there was a vast amount of blood in it? if the problems were due to an infection wouldn't that have shown up on the urine test that was sent off. I was confused because my doctor said urine infection as there was blood, urine and leukocytes but when it was sent off came back clear as they didn't grow anything? My doctor also said to just stop taking the antibiotics.
Answered by Dr. Ivan R. Rommstein 10 minutes later
I wouldnt stop it. It can be infection without bacterial growth in urine. It can be reproductive organ infection or urine sample and test wasnt handled well.In these cases urinoculture would be sterile. Blood in urine is usually caused by stones and infection. You are too young for some more serious diagnosis so I wont mention it.
It is your decision, you can wait and see without antibiotic or you can take it till the end. If your symptoms persist, all this should be evaluated more detailed including gyn examination.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor